It's been a really long time, four years since the treatment ended still clear.I'm having trouble concentrating and have a lot of joint pain doesn't seem to leave every doctor blames it on the other doctor one any one out have any idea if it ever goes away
I have to say that, going only by what I see on this forum since my SVR in April 2009, one of the most common complaints of residual effects after treatment is joint pain. My physician's diagnosis is arthritis. Maybe I would have gotten arthritis anyway but the fact remains I didn't have any arthritis prior to treatment and I have very noticeable arthritis now to the point where it hurts my knees quite a bit to lift myself out of a chair and hurts going down stairs. I would say it's a coincidence if I didn't also see the same result from others who have undergone treatment.
Since I also have thyroid issues that are permanent resulting from treatment and that is an autoimmune issue, I had the blood test done for rheumatoid arthritis as that's an autoimmune issue and having one makes you more susceptible to additional ones. That came back negative so that helps me and my doctor know how to treat my arthritis appropriately.
On the bright side .... while I experience pain going down stairs and getting up out of a chair or getting up from a kneeling position (considerable pain there), it doesn't stop me from playing squash or running and those activities don't cause me residual grief. My doctor told me I can do whatever I can tolerate, so I would suggest that you stretch yourself and not assume that because you have joint pain, it would stop you from doing activities that involve using your joints heavily.
I had some neck and shoulder problems but now it's ankle's knee's elbow's wrists finger joints still have problems with neck and shoulders I can just be sitting watching tv and the pain just starts. I'm 56 and the 85 year old people who live behind me walk faster than me and yet when you talk to your doctors it's everything but the treatment and on top of that I get brain freeze my wife and kids will be talking to me and I go in to another zone I don't even realize they are talking to me, sometimes with my wife that's good that's what I deal with fours later
I had no problems pre-tx and very few during tx - and most of those seemed worse the less mobile I was towards the end. About 2-3 months post, my sx closely mimic Trish's, especially the knees and getting to a standing position from kneeling or sitting and going DOWN stairs. Mornings are the worst, but things get better once I start moving around. I have a desk job, so I need to walk for at least 5 minutes each hour to prevent stiffening up again.
I've been checked for RA, Lymes, bone density was normal. Fibro was tossed around, but haven't pursued that avenue yet because the symptoms just don't seem to jive with mine. Vit. D was very low and I have been taking 2000 per day per Dr. recommendation. Don't know if that is helping, but I'm not quite so gimpy as before.
It's kinda hard to get answers because my HCV Dr. says go to my PCP because this isn't their specialty - and the PCP doesn't really know what to think about it after being on tx meds for so long. I just want to make sure this isn't some inflammatory issue that will worsen down the line - and then someone will say that I should have come in earlier and done something about it. Frustrating!
I understand what you are going through. Im clear since 2005 and during the treatment I wasnt as bad as others have been painwise. It was more depression for the last 3 ths near done me in. But since then I have been having the worst joint pains..hips,back, shoulders, jaw, wrist, knee, ankle. Docs say I dont have arthritis or osteoporosis. Treating me like a hypochondriac. Its so bad the only thing that works for me is alcohol. Self medicating with wine as I cant stand being in this pain any more.
I had some slight stiffness when I had hep c but nothing like now. I am glad to be free of the virus but Im worried the interferon and ribovaron can cause serious damage to you long term
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.